Friday, July 21
Latest News
  1. At least 2 Israelis killed in settlement stabbing, assailant shot
  2. Palestinian, Israeli, foreign officials express concerns over Al-Aqsa
  3. Palestinian shot and killed in Abu Dis clashes
  4. Two Palestinians shot, killed in East Jerusalem clashes
  5. Palestinian teenager shot, killed in East Jerusalem clashes: medics
  6. Thousands of Palestinians march to denounce Israel's Al-Aqsa measures
  7. Israeli forces deployed across Jerusalem's Old City ahead of protest
  8. Israeli forces injure 79 in E.J'lem a day before mass Al-Aqsa protest
  9. Al-Aqsa attack video made public as Adalah calls for release of bodies
  10. Israeli forces detain 21 Palestinians in overnight raids

Medics: Palestinian dies after inhaling Israeli tear gas

May 27, 2014 11:44 A.M. (Updated: May 28, 2014 9:32 P.M.)
JERUSALEM (Ma'an) -- A Palestinian man died Tuesday after suffering from excessive tear gas inhalation days before, medical sources said.

Samih Wahish, a 64-year-old physician from Abu Dis, was pronounced dead early Tuesday in al-Maqasid hospital in Jerusalem.

Dr. Abdullah Abu Hilal told Ma'an that Wahish was in his house on Friday when Israeli troops showered the area with tear gas during clashes with Palestinians.

He suffered from "serious asphyxia," but was unable to leave the house due to the clashes, Dr. Abu Hilal said.

On Saturday, Wahish was having difficulty breathing and was taken to a medical center in Abu Dis. The next day he was transferred to al-Maqasid hospital's ICU, where he was pronounced dead Tuesday.

Wahish had a history of lung disease in the past, Dr. Abu Hilal added.

In April, medics said an elderly Palestinian woman from Aida refugee camp died after inhaling tear gas during clashes.

A similar incident was reported in January, when an 85-year-old Palestinian man died in his own home after breathing in tear gas fired by Israeli security forces near Nablus.

Young children, the elderly, and those with respiratory problems are particularly susceptible to the effects of tear gas, which can be potentially fatal.

Israeli forces often fire excessive amounts of tear gas in civilian areas while dispersing demonstrations.
Powered By: HTD Technologies
Ma'an News Agency
All rights reserved © 2005-2017